Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   General Health/Medical Issues (http://www.lowcarbfriends.com/bbs/general-health-medical-issues/)
-   -   Spironolactone (http://www.lowcarbfriends.com/bbs/general-health-medical-issues/817838-spironolactone.html)

Green 11-29-2013 12:25 PM

Spironolactone
 
Anyone have experience being on spironolactone and then stopping it?
I was on 100mg for about a year and a half to treat acne as well as placed on loestrin fe birth control one year ago.

About a 10 days ago, my doctor switched me to another birth control pill (beyaz) and took me off spiro. The water weight I've gained is substantial. Anyone experience this? Any tips or insight as to how long it will last?

Thanks!

Also I'm on a ketogenic diet which as you know has diuretic effects and I'm still super bloated. Mostly in areas where I have fat.. Cheeks, rear, thighs, knees, abdomen

Any input would be appreciated.

DiamondDeb 11-29-2013 10:40 PM

Could the new BC be contributing to the water weight gain?

I took it for a while for acne. I was taking 100mg, then increased to 200mg. It caused all sorts of problems - my cholesterol shot up, I was disagnosed with fatty liver, high calcium, and I became unstable when I stood up. I had to stand still for fear I'd fall if I kept moving. Those are just the side effects I recall off the top of my head.

My doctor said none of the things I experienced could possibly be caused by the spironolactone and to keep taking it. Naturally, I stopped taking it anyway. I was not taking any other prescription medications. I was/am also on a ketogenic nutrition plan. I had no water weight gain at all and all the above side effects went away.

Green 11-30-2013 07:21 AM

Glad you got off of it! Man, terrible side effects. I suppose the BC pill could be contributing, but since spironolactone is a known diuretic, I think stopping it is the culprit. I just wonder how long until rings get back to normal... If ever.

Thanks for your input diamondDeb. I really appreciate it! :). Has your acne resolved?

Ronnie51 11-30-2013 12:42 PM

I take 25mg spironolactone five times per week, but I take it for blood pressure (I originally was on HCTZ, but I had an allergic reaction so the doctor switched me to a non sulfa based diuretic). DiamondDeb, being on 200mg probably lowered your blood pressure too much so that might explain why you felt so dizzy when you stood. I read that a good side effect of spironolactone is to counteract thinning hair, but not at the lower doses like I'm taking. Green, maybe your doctor will let you wean yourself off instead of cold turkey so your body can adjust. You can go to every other day for two weeks, then three times per week, etc.

Green 11-30-2013 01:41 PM

Thanks! I wish I had done the weaning off... Not sure what to do now. I wonder how long I'll have to deal with this Edena if I don't start taking it again

mephy 12-01-2013 06:18 AM

Quote:

Originally Posted by Green (Post 16700293)
Anyone have experience being on spironolactone and then stopping it?
I was on 100mg for about a year and a half to treat acne as well as placed on loestrin fe birth control one year ago.

About a 10 days ago, my doctor switched me to another birth control pill (beyaz) and took me off spiro. The water weight I've gained is substantial. Anyone experience this? Any tips or insight as to how long it will last?

Thanks!

Also I'm on a ketogenic diet which as you know has diuretic effects and I'm still super bloated. Mostly in areas where I have fat.. Cheeks, rear, thighs, knees, abdomen

Any input would be appreciated.

I was on it for a year until approximately 2 months ago when I quit cold turkey. I needed it for hormonal cystic acne and it worked very well, but I could no longer tolerate the side effects. I became very irregular and I never felt "myself" for lack of a better word. Some days it made me a sleepy zombie. I am now taking a course of Accutane and feel a million times better.

I gained noticeable water weight after stopping spiro, but within a month, it gradually subsided. My doctor told me to expect the water retention, but told me to have patience and it will go away. He was right.

Green 12-01-2013 07:11 AM

Thank you Mephy!!!! I have hope mine will go away too now. Thank you so much.

I hope accutane works for you.

mephy 12-01-2013 05:39 PM

Quote:

Originally Posted by Green (Post 16701704)
Thank you Mephy!!!! I have hope mine will go away too now. Thank you so much.

I hope accutane works for you.

It will! Just drink a decent amount of water and get good rest. :)

I'm also hoping Accutane works for me. So far, so good.

flossie73 12-04-2013 08:54 PM

Hmm. I guess when my doctor tells me he thinks I should up my dose of spiro (I take 25 now) to help with hirsutism I will refuse. I'd rather do my daily beard shaving. I was happy to drop a couple pounds of water weight shortly after starting it, though. I take it for my blood pressure, too.


All times are GMT -7. The time now is 07:57 AM.